MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48429
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: essk-3, zsle-16-74-zt, zsle-16-56-zt, zsle-13-56-zt.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular abdominal aortic aneurysm repair (evar) on a male patient, there was difficulty checking the exact position of the zenith flex aaa endovascular graft bifurcated main body in the delivery system.They were unable to use the gold marker on the contralateral limb to determine the exact position of the graft in the delivery system prior to unsheathing as the mark was "u-shaped" instead of a check-mark.They used to alignment of the trigger wire knobs and the captor valve as an approximate way of confirming the position of the graft inside the delivery system.The procedure went without an issue and the use of the other parts of the delivery system was successful.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: the actual complaint device was not returned.Without the complaint device, a physical investigation was not able to be completed.An image was provided for review.A documentation investigation was performed.A review of the provided image, the device history record, instructions for use, manufacturing instructions, and quality control data was conducted.The device history record was reviewed and no non-conformances were noted.Each device is shipped with an instructions for use (ifu) that lists the anatomical requirements, warning & precautions, and the correct deployment procedure.An image was supplied with the complaint for review.The overall marker length appears normal but slid down on the wire apex such that equal length was present on each side of the wire apex.A possibility is related to the position of the gate.The gate could be positioned 45 degrees from the left anterior or left posterior lateral position, but not backwards.However, the anterior or posterior position of the marker can be observable with catheter manipulation, if the marker turns with the rotation it is anterior, if it turns opposite is posterior.The ifu advises to verify the position of wire guide in the thoracic aorta.Ensure the graft system is oriented such that the contralateral limb is positioned above and anterior to the origin of the contralateral iliac.If the contralateral limb radiopaque marker is not properly aligned, rotate the entire system until it is correctly positioned halfway between a lateral and an anterior position on the contralateral side.The ifu also advises to verify the position of wire guide in the thoracic aorta.Ensure the graft system is oriented such that the contralateral limb is positioned above and anterior to the origin of the contralateral iliac.If the contralateral limb radiopaque marker is not properly aligned, rotate the entire system until it is correctly positioned halfway between a lateral and an anterior position on the contralateral side.The check could appear ¿u¿ shaped due to manufacturing error resulting in missing or improperly sewn marker bands or due to a suture breaking allowing for conversion of the check shape.The qc specification, manufacturing instructions and design history files were reviewed and no evidence was found that the device is manufactured out of specification and no non-conformances were noted in the device history record.No conclusion was made about the conditions that caused the reported failure mode.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.The appropriate cook personnel have been notified of this event.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7197683
Report Number1820334-2018-00120
Device Sequence Number1497039
Product Code MIH
UDI-Device Identifier10827002484297
UDI-Public(01)10827002484297(17)181213(10)7483212
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48429
Device Catalogue NumberTFFB-32-111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1